Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I feel like a bad person and mother for being on Zoloft... Why?

I feel even more depressed hearing that i am Why do I feel like such a bad person?

Answer Question
 
Anonymous

Asked by Anonymous at 12:14 AM on Jun. 13, 2009 in Health

Answers (8)
  • it's either because the thoughts you had before you were on it make you feel guilty now or you need to switch to a new med!!!
    07lilmama1108

    Answer by 07lilmama1108 at 12:16 AM on Jun. 13, 2009

  • I guess it could also be the shock of knowing you're depressed when you really don't have a "logical" reason to be.... it was a shock for me and I HATED being on the meds. Still do and since I've been on them for 6 months I was able to be off them now
    07lilmama1108

    Answer by 07lilmama1108 at 12:18 AM on Jun. 13, 2009

  • i have only been on it for two days
    Anonymous

    Answer by Anonymous at 12:18 AM on Jun. 13, 2009

  • If you have only taken it two days, it's not working yet. It's your old mind thinking. If after 30 days you don't feel better, ask your doctor for a different prescription. Each anti-depressant targets different functions of the brain that may be causing you to have these feelings. A lot of the time, it is hit-or-miss for a bit until the right drug is found to help you.

    You are a GOOD mom for getting help!!
    timelessglass

    Answer by timelessglass at 12:24 AM on Jun. 13, 2009

  • there are a lot of things that can happen in those two days. You can tell IMMEDAITELY if the meds right for you. I've been on 13 I think..kinda lost count. Once I took for 2 days and ended up in the hosp for suicidal attemps. If you feel more down it could just be the mix of everything goin on or the actual meds!!! I think you should call up the dr or whoever perscribed it to you and talk to them. Do you have a counselor? I had to see a counselor twice a week to figure out my meds
    07lilmama1108

    Answer by 07lilmama1108 at 12:25 AM on Jun. 13, 2009

  • I would give it at least a week, but Zoloft may not be the med you need. Let your doctor know asap how things are going though, this is not something you can just shrug off and go on as though nothing is amiss...
    rune2319

    Answer by rune2319 at 12:34 AM on Jun. 13, 2009

  • Doesn't Zoloft take a little time to build up in your system? I think so. Two days is not enough time for it to have helped you that much - so what you're experiencing is probably still the depression. Give it some time and like rune2319 said, Zoloft may not be the med for you. Could you take Cymbalta? It affects both the serotonin and the neuropenephrine in your brain and there is not a "build up " time - it starts working within a couple of days. Either way, give it some time. And like it's already been said... you're a great mom for getting some help with the depression. There is nothing wrong with taking a script for depression - it would be worse if you denied yourself the help and your children had to go on living with a mom that was depressed. You're doing the right thing, keep it up.
    PaceMyself

    Answer by PaceMyself at 1:21 AM on Jun. 13, 2009

  • This should be the first topic that you discuss with your therapist.
    rkoloms

    Answer by rkoloms at 9:24 AM on Jun. 13, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
temp spiking?